MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 12.5F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 12.5F; CHRONIC CATHETERS
Catalog Number 0600650
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Reflux within Device (1522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025 a male patient underwent for chronic catheter inserted.On (b)(6) 2025 it was reported that four days later, post a chronic catheter placement, the lumen was allegedly found leakage, and the blue lumen was visually inspected and also found to be damaged at this time.It was further reported that the lumen was allegedly found slits near the hub on two of the lumens and the blood found to be bleed back there was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 12.5fr hickman t/l catheter was returned for evaluation.Along with returned sample, two photos were provided for review.Visual, microscopic, tactile and functional evaluations were performed on the returned device.Splits, were noted on the white and blue luer extension legs, proximal to the hubs.No anomalies were noted to the red luer extension leg.The edges on the splits on the white and blue luer extension legs were noted to be jagged.Upon infusion of the white luer, leaks were observed from the split on the extension leg.Upon infusion of the red luer, no leaks were observed.Upon infusion of the blue luer, leaks were observed from the split on the extension leg.Therefore, the investigation is confirmed for the reported fracture and fluid leak issues.However, the investigation is inconclusive for the reported reflux within device issue as the exact circumstance at the time of the reported event was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h3, h6 (method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a male patient underwent for chronic catheter inserted.On (b)(6) 2025, it was reported that four days later, post a chronic catheter placement, the lumen was allegedly found leakage, and the blue lumen was visually inspected and also found to be damaged at this time.It was further reported that the lumen was allegedly found slits near the hub on two of the lumens and the blood found to be bleed back there was no reported patient injury.

Brand Name
HICKMAN CV CATHETER, TRIPLE-LUMEN, 12.5F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22000301
Report Number3006260740-2025-03006
Device Sequence Number20661353
Product Code LJS
UDI-Device Identifier00801741051975
UDI-Public(01)00801741051975(17)290128(10)HUJP0296
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600650
Device Lot NumberHUJP0296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexMale